Alert archive / Michigan / Wind Chill Warnings in 2019

Wind Chill Warning 1, NWS Gaylord, MI

January 28, 2019

NWS Gaylord, MI issued this wind chill warning at Jan 28, 2019, 4:40 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2019, 4:40 AM EST (09:40 UTC)
Expired
Jan 28, 2019, 12:00 PM EST
In force
7 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

344 
WWUS43 KAPX 280940
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
440 AM EST Mon Jan 28 2019

MIZ008-015-281745-
/O.NEW.KAPX.WC.W.0001.190128T0940Z-190128T1700Z/
/O.CON.KAPX.WW.Y.0008.000000T0000Z-190129T0000Z/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
440 AM EST Mon Jan 28 2019

...WIND CHILL WARNING IN EFFECT UNTIL NOON EST TODAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Dangerously cold wind chills expected this morning with
  wind chills 35 to 50 below zero. Snow will develop this morning
  and persist through early evening. Storm total snow 
  accumulations of 2 to 5 inches are expected. Blowing snow will 
  significantly reduce visibility at times.

* WHERE...Chippewa and Mackinac Counties.

* WHEN...Until 7 PM EST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions, including
  during the evening commute. In addition, some reductions to
  visibility are likely. Winds gusting as high as 30 mph will
  cause patchy blowing and drifting snow. The dangerously cold
  wind chills as low as 50 below zero could cause frostbite on 
  exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken.

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

&&

$$

MIZ029-030-035-036-041-042-281745-
/O.CON.KAPX.WS.W.0004.000000T0000Z-190129T0300Z/
Oscoda-Alcona-Ogemaw-Iosco-Gladwin-Arenac-
Including the cities of Mio, Harrisville, West Branch, 
Tawas City, Gladwin, and Standish
440 AM EST Mon Jan 28 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Heavy snow will develop this morning and continue 
  through this evening. Storm total snow accumulations of 9 to 
  12 inches are expected. Blowing snow will significantly reduce 
  visibility at times.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 10 PM EST this evening.

* ADDITIONAL DETAILS...Travel will be very difficult to 
  impossible, including during the morning commute. Winds 
  gusting as high as 30 mph will cause patchy blowing and 
  drifting snow. The cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

&&

$$

MIZ020>022-025>028-031>034-281745-
/O.CON.KAPX.WS.W.0004.000000T0000Z-190129T0000Z/
Leelanau-Antrim-Otsego-Benzie-Grand Traverse-Kalkaska-Crawford-
Manistee-Wexford-Missaukee-Roscommon-
Including the cities of Northport, Mancelona, Gaylord, Frankfort,
Traverse City, Kalkaska, Grayling, Manistee, Cadillac, Lake City,
and Houghton Lake
440 AM EST Mon Jan 28 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Heavy snow and blowing snow will develop this morning 
  and continue into early evening. Storm total snow 
  accumulations of 6 to 10 inches are expected. Blowing snow 
  will significantly reduce visibility at times.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 7 PM EST this evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the morning commute. Winds gusting as high as 
  35 mph will cause areas of blowing and drifting snow. The cold 
  wind chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions will make travel very hazardous or
impossible. If you must travel, keep an extra flashlight, food
and water in your vehicle in case of an emergency.

&&

$$

MIZ016-017-019-281745-
/O.CON.KAPX.WS.W.0004.000000T0000Z-190129T0000Z/
Emmet-Cheboygan-Charlevoix-
Including the cities of Petoskey, Cheboygan, and Charlevoix
440 AM EST Mon Jan 28 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Heavy snow and blowing snow will develop this morning 
  and persist through early evening. Storm total snow 
  accumulations of 3 to 6 inches are expected. Blowing snow will 
  significantly reduce visibility at times.

* WHERE...Emmet, Cheboygan and Charlevoix Counties.

* WHEN...Until 7 PM EST this evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including during the morning commute. Winds gusting as high as
  35 mph will cause areas of blowing and drifting snow. The
  dangerously cold wind chills as low as 25 below zero could cause
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions will make travel very hazardous or
impossible. If you must travel, keep an extra flashlight, food
and water in your vehicle in case of an emergency.

&&

$$

MIZ018-023-024-281745-
/O.CON.KAPX.WS.W.0004.000000T0000Z-190129T0300Z/
Presque Isle-Montmorency-Alpena-
Including the cities of Rogers City, Atlanta, and Alpena
440 AM EST Mon Jan 28 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Heavy snow and blowing snow will develop this morning 
  and persist through this evening. Storm total snow 
  accumulations of 7 to 10 inches are expected. Blowing snow 
  will significantly reduce visibility at times.

* WHERE...Presque Isle, Montmorency and Alpena Counties.

* WHEN...Until 10 PM EST this evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the evening commute. Winds gusting as high as 
  35 mph will cause areas of blowing and drifting snow. The cold 
  wind chills as low as 30 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions will make travel very hazardous or
impossible. If you must travel, keep an extra flashlight, food
and water in your vehicle in case of an emergency.

&&

$$

http://www.weather.gov/gaylord
1 follow-up statement
508 
WWUS43 KAPX 281503
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1003 AM EST Mon Jan 28 2019

MIZ008-015-282315-
/O.CON.KAPX.WC.W.0001.000000T0000Z-190128T1700Z/
/O.CON.KAPX.WW.Y.0008.000000T0000Z-190129T0000Z/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
1003 AM EST Mon Jan 28 2019

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Dangerously cold wind chills expected. Snow. Expect 
  wind chills as low as 40 below zero. Additional snow 
  accumulations of 1 to 3 inches are expected. Blowing snow will 
  significantly reduce visibility at times.

* WHERE...Chippewa and Mackinac Counties.

* WHEN...For the WIND CHILL WARNING, until noon EST today. For 
  the WINTER WEATHER ADVISORY, until 7 PM EST this evening.

* ADDITIONAL DETAILS...The dangerously cold wind chills as low 
  as 40 below zero could cause frostbite on exposed skin in as 
  little as 10 minutes. Plan on slippery road conditions, 
  including during the evening commute. In addition, some 
  reductions to visibility are likely. Winds gusting as high as 
  30 mph will cause patchy blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken.

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

&&

$$

MIZ029-030-035-036-041-042-282315-
/O.CON.KAPX.WS.W.0004.000000T0000Z-190129T0300Z/
Oscoda-Alcona-Ogemaw-Iosco-Gladwin-Arenac-
Including the cities of Mio, Harrisville, West Branch, 
Tawas City, Gladwin, and Standish
1003 AM EST Mon Jan 28 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Heavy snow. Additional snow accumulations of 9 to 12
  inches are expected. Blowing snow will significantly reduce 
  visibility at times.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 10 PM EST this evening.

* ADDITIONAL DETAILS...Travel will be very difficult to 
  impossible. Winds gusting as high as 30 mph will cause patchy 
  blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

&&

$$

MIZ020>022-025>028-031>034-282315-
/O.CON.KAPX.WS.W.0004.000000T0000Z-190129T0000Z/
Leelanau-Antrim-Otsego-Benzie-Grand Traverse-Kalkaska-Crawford-
Manistee-Wexford-Missaukee-Roscommon-
Including the cities of Northport, Mancelona, Gaylord, Frankfort,
Traverse City, Kalkaska, Grayling, Manistee, Cadillac, Lake City,
and Houghton Lake
1003 AM EST Mon Jan 28 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Heavy snow and blowing snow. Additional snow 
  accumulations of 5 to 8 inches are expected. Blowing snow will 
  significantly reduce visibility at times.

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until 7 PM EST this evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Winds gusting as high as 35 mph will cause areas of blowing 
  and drifting snow. The cold wind chills as low as 20 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions will make travel very hazardous or
impossible. If you must travel, keep an extra flashlight, food
and water in your vehicle in case of an emergency.

&&

$$

MIZ016-017-019-282315-
/O.CON.KAPX.WS.W.0004.000000T0000Z-190129T0000Z/
Emmet-Cheboygan-Charlevoix-
Including the cities of Petoskey, Cheboygan, and Charlevoix
1003 AM EST Mon Jan 28 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Heavy snow and blowing snow. Additional snow 
  accumulations of 3 to 5 inches are expected. Blowing snow will 
  significantly reduce visibility at times.

* WHERE...Emmet, Cheboygan and Charlevoix Counties.

* WHEN...Until 7 PM EST this evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Winds gusting as high as 35 mph will cause areas of blowing 
  and drifting snow. The cold wind chills as low as 25 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions will make travel very hazardous or
impossible. If you must travel, keep an extra flashlight, food
and water in your vehicle in case of an emergency.

&&

$$

MIZ018-023-024-282315-
/O.CON.KAPX.WS.W.0004.000000T0000Z-190129T0300Z/
Presque Isle-Montmorency-Alpena-
Including the cities of Rogers City, Atlanta, and Alpena
1003 AM EST Mon Jan 28 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Heavy snow and blowing snow. Additional snow
  accumulations of 7 to 10 inches are expected. Blowing snow will
  significantly reduce visibility at times.

* WHERE...Presque Isle, Montmorency and Alpena Counties.

* WHEN...Until 10 PM EST this evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the evening commute. Winds gusting as high as 
  35 mph will cause areas of blowing and drifting snow. The cold 
  wind chills as low as 20 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions will make travel very hazardous or
impossible. If you must travel, keep an extra flashlight, food
and water in your vehicle in case of an emergency.

&&

$$

http://www.weather.gov/gaylord

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this wind chill warning went out at Jan 28, 3:31 AM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Jan 28, 3:31 AM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
331 AM EST Mon Jan 28 2019

.NEAR TERM...(Tonight)
Issued at 331 AM EST Mon Jan 28 2019

...Another Round of Heavy Snow...

High Impact Weather Potential: Heavy snowfall across much of
lower Michigan through this evening.

Pattern Synopsis/Forecast: Deep long-wave troughing persists
across a large chunk of eastern and central NOAM with several
short-waves rotating through the mean flow. One deep closed low
is exiting up through Quebec. Second wave (clipper system) is
rotating down into the Midwest/western Great Lakes with attendant
surface low over Iowa. Deep closed low and advertised core of
extreme cold air is dropping down through the northern
Saskatchewan/Manitoba region and will be bringing some of the
coldest air we've seen in awhile into the Northern Plains and
Great Lakes through midweek.

Immediate forecast concern revolves around impending clipper
system just upstream this morning. Regional radar plot reveals a
well defined axis of snowfall pivoting across central/southern
Wisconsin with radar returns already spreading into parts of
western lower Michigan. Snow amounts through tonight remain the
main forecast challenge.

Clipper system is looking to track through the Chicago area this
morning and across southern lower Michigan through this afternoon
with a 12 to perhaps 18 hour window of strong QG-forcing for
ascent pivoting through lower Michigan. 00Z guidance has come in
with a slight southward shift in the storm track and axis of
heaviest QPF vs. previous runs...which is supported by upstream
radar trends through the overnight hours. Even so, guidance
solutions continue to kick out from around one quarter inch of
liquid across the tip of the mitt to over 0.6" across the southern
tier of counties into central lower Michigan. Given this type of
northern stream clipper system, a lack of a big moisture tap and
very cold atmosphere, have to admit I am a bit surprised by the
model QPF outputs...certainly not your standard clipper.
Nonetheless, model QPF outputs are fairly consistent across the
board and appear in line with upstream 6-hourly OBS thus far. So,
will see what happens.

SLR's are another issue. Forecast soundings reveal a fairly deep
isothermal layer aloft and decent lift developing this morning,
centered largely in the DGZ, suggesting higher SLR's will be
possible although very cold lower layers and gusty winds may
undercut those ratios some. But assuming SLR's in the high teens
to near 20, storm total snow accumulations of 6 to 12 inches
through this evening still look possible, highest amounts south of
M-72. Along with gusty winds/blowing snow/low wind chills, plan
to leave current headlines intact.

&&

.SHORT TERM...(Tuesday through Wednesday)
Issued at 331 AM EST Mon Jan 28 2019

High Impact Weather Potential: Accumulating lake effect snow Tuesday
through Wednesday along with a return of a very cold temperatures/
wind chills.

Pattern Synopsis/Forecast: By Tuesday morning, the mid-level wave
and attendant area of low pressure responsible for today's snow will
be continue its shift eastward into Quebec while closed upper-level
low pressure begins to drop in the northern plains before becoming
centered overhead Tuesday night. As a result, broad cyclonic flow is
anticipated across the region through the forecast period along with
another round of very cold temperatures/wind chills.

Primary Forecast Concerns/Challenges: Snow amounts Tuesday through
Wednesday along with increasingly cold temperatures.

No let up in sight for the wintry pattern northern Michigan
continues to find itself in. Broad cyclonic flow is expected to
continue across the region through the forecast period as
aforementioned closed upper-level low propagates overhead by Tuesday
night. Lake effect snow showers downwind of Lake Michigan and
Superior will be the rule both Tuesday and Wednesday. Initial
westerly flow Tuesday morning is expected to back slightly more west-
southwesterly by midday into the afternoon, in conjunction with a
lake induced area of low pressure (given extreme over-lake
instability) expected to develop over Lake Superior before sliding
southeastward towards the forecast area along lake aggregate
troughing. There's certainly some concern that as synoptic support
increases and winds shift more southwesterly that somewhere across
Emmet, Cheboygan and/or Charlevoix counties could see a period of
potentially very heavy snowfall. Latest model soundings from
Pellston Tuesday afternoon are supportive of this as deep layer
moisture extends through a nearly 11 kft inversion with
unidirectional west-southwesterly flow through the entire boundary
layer. Would not be surprised to see some of above locations
experience 1-2"+/hr snowfall rates for a period of time Tuesday
afternoon and evening, although there's certainly room for this to
change as we draw nearer to Tuesday. Lighter, although still
frequent, west-southwest oriented snow showers expected elsewhere
downwind of Lake Michigan.

As the lake induced surface low eventually becomes picked up by the
parent upper-level low and shifts off to the east Tuesday evening
into the early overnight hours, low-level flow is expected to veer
more northwesterly by Wednesday morning allowing lake effect snow
showers to reorient across northwest favored snow belts. Once again,
forecast soundings from APX and TVC are very supportive for locally
heavy snowfall with inversion heights above 9 kft, deep moisture and
unidirectional flow through the boundary layer favorable for dominant
banding to set up. Locations of greatest impact will certainly be
more refined as we get closer.

One concern regarding lake effect accumulations through midweek will
be the aforementioned incoming very cold air mass expected to result
in decreased flake size given a very small layer of moisture
extending through the DGZ. Even so, expecting 2-4 inches (locally
6"+ under any dominant bands able to develop) of light/fluffy snow
each 12-hour period Tuesday through Wednesday.

Potentially heavy falling snow, combined with small flake size and
occasionally gusty winds, especially Tuesday night through
Wednesday, greatly reduced visibilities are expected at
times...perhaps leading to near whiteout conditions at times west of
Interstate 75 and across portions of Chip/Mack counties through the
midweek timeframe. Fully expect another round of headlines will be
need after we get past the today-tonight's system and will revisit
any of those decisions in about 24 hours or so.

Perhaps wrapped into those headlines will be additional concerns for
very cold temperatures and wind chills. While our high temps
struggling to reach zero and lows in the single digits to teens
below zero Tuesday night through Thursday pale in comparison to
what's expected to our west (thanks to Lake Michigan for keeping us
"warmer"), the threat for quickly-occurring frostbite/hypothermia
will likely be worth a mention in any headlines as wind chills range
from -35 to -20 F.

&&

.LONG TERM...(Wednesday night through Sunday)
Issued at 331 AM EST Mon Jan 28 2019

High Impact Weather Potential: Accumulating lake effect snow and
very cold temperatures expected through the end of the work week.

Northern Michigan remains locked in broad cyclonic flow Wednesday
night through Thursday night with well-below normal temperatures and
occasional lake effect snow expected to continue. Long-term trends
suggest a pattern change may be on the way for the weekend with
warmer temperatures...and perhaps even some liquid precipitation,
although confidence remains low at this point.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1143 PM EST Sun Jan 27 2019

Fast moving area of low pressure will bring widespread IFR
producing snow/cigs from southwest to northeast across the taf
sites very late tonight and today. Snow to liquid ratios will be
elevated, supporting several inches of snow and areas of blowing
snow as winds become gusty out of the east. Slow improvement
expected this evening as the main area of snow departs to our
east.

&&

.MARINE...
Issued at 331 AM EST Mon Jan 28 2019

Gusty winds develop today and persist through this evening with
gale force gusts anticipated for much of the nearshore areas.
Winds will diminish later tonight and heading into Tuesday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING until 7 PM EST this evening for MIZ016-017-
     019>022-025>028-031>034.
     WINTER STORM WARNING until 10 PM EST this evening for MIZ018-023-
     024-029-030-035-036-041-042.
     WINTER WEATHER ADVISORY until 7 PM EST this evening for MIZ008-
     015.
LH...SMALL CRAFT ADVISORY from 7 AM this morning to 7 AM EST Tuesday
     for LHZ349.
     GALE WARNING from 7 AM this morning to 7 AM EST Tuesday for
     LHZ345>348.
LM...GALE WARNING until 7 AM EST Tuesday for LMZ323-341-342-344>346.
&&

NEAR TERM...BA
SHORT TERM...MG
LONG TERM...MG
AVIATION...MB
MARINE...BA
Hazardous weather outlook, Jan 28, 3:51 AM EST, 49 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
351 AM EST Mon Jan 28 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-291100-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
351 AM EST Mon Jan 28 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...This afternoon and tonight.

Widespread accumulating snow, gusty winds and blowing snow will
persist through much of tonight. Please see the ongoing winter storm
warnings and winter weather advisories for additional details.

Dangerously cold wind chills are expected across all of northern
Michigan this afternoon and tonight.

The potential for rapid ice development and ice jam formation on
area rivers continues due to the very cold temperatures.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Periods of accumulating lake effect snow showers are expected
across the snowbelts Tuesday through Thursday.

Dangerously cold wind chills are expected across all of northern
Michigan through Thursday night.

The potential for rapid ice development and ice jam formation on
area rivers continues due to the very cold temperatures.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts to the
National Weather Service. Reports may be made one of three ways:

Online:    weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

Nearby

Wind Chill Warnings in Michigan, 2019Every wind chill warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.